Tags

, ,

eczema in childrenStudies performed in the UK have shown that children who were prescribed antibiotics during the first year of life were at a high risk of having eczema.  Antibiotics given after the first year increased the risk by seven percent.  There was no evidence of a child getting eczema if the mother took antibiotics during pregnancy, however.

Doctors at Guy’s and St. Thomas hospitals in London believe children are at a risk of getting eczema because “broad-spectrum antibiotics alters the flora in the gut and this affects that maturing immune system in a way that promotes allergic disease development” (Collins, 2013).

To read more on this topic, click on the following link:

Collins, N. (2013). Telegraph, “Antibiotics linked to eczema risk in children”. Retrieved June 21, 2013, from: http://www.telegraph.co.uk/health/children_shealth/10130653/Antibiotics-linked-to-eczema-risk-in-children.html

Advertisements